The dynamics of free, straight dislocation pairs. II. Edge dislocations

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

1 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)4204-4211
Journal / PublicationJournal of Applied Physics
Issue number11
Publication statusPublished - 1 Jun 1989
Externally publishedYes


We present a detailed analysis of the relative motion of a pair of edge dislocations with parallel line directions due to their mutual interactions in the overdamped limit. In particular, we derive analytic expressions for the trajectories in the three cases of parallel, antiparallel, and perpendicular Burgers vectors for both zero climb and finite climb. In each of these cases, we find attracting (stable) or repelling (unstable) equilibria, and this allows a simple characterization of the motion. For all other orientations, no such equilibria exist, and the two dislocations either come together or escape to infinity. In addition, we give the equations of motion for the trajectories in the presence of an external stress.